Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 44, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 17, 2011, 3:57 PM EST. It took effect at Dec 18, 2011, 4:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2011, 3:57 PM EST (20:57 UTC)
- In effect from
- Dec 18, 2011, 4:00 PM EST
- Expired
- Dec 19, 2011, 4:22 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
188 WHUS73 KGRR 172057 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 357 PM EST SAT DEC 17 2011 LMZ844>849-180500- /O.NEW.KGRR.SC.Y.0098.111218T0000Z-111218T2100Z/ /O.NEW.KGRR.GL.W.0044.111218T2100Z-111219T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 357 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY. * WINDS...WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT. THE WIND MAY BRIEFLY TAIL OFF SUNDAY MORNING BEFORE RAMPING UP TO GALE FORCE SUNDAY EVENING. SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED SUNDAY NIGHT. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET TONIGHT. SUNDAY MORNING THERE MAY BE A BRIEF TIME WHEN THE WAVES SUBSIDE A BIT...BUT THEY WILL BUILD TO AROUND 10 FEET SUNDAY NIGHT OVER MUCH OF THE NEARSHORE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
6 follow-up statements
334 WHUS73 KGRR 180223 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 923 PM EST SAT DEC 17 2011 LMZ844>849-181030- /O.CON.KGRR.SC.Y.0098.000000T0000Z-111218T2100Z/ /O.CON.KGRR.GL.W.0044.111218T2100Z-111219T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 923 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY... * WINDS...WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT. THE WIND MAY BRIEFLY TAIL OFF SUNDAY MORNING BEFORE RAMPING UP TO GALE FORCE SUNDAY EVENING. SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED SUNDAY NIGHT. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET TONIGHT. SUNDAY MORNING THERE MAY BE A BRIEF TIME WHEN THE WAVES SUBSIDE A BIT...BUT THEY WILL BUILD TO AROUND 10 FEET SUNDAY NIGHT OVER MUCH OF THE NEARSHORE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
743 WHUS73 KGRR 180822 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 AM EST SUN DEC 18 2011 LMZ844>849-181630- /O.CON.KGRR.SC.Y.0098.000000T0000Z-111218T2100Z/ /O.CON.KGRR.GL.W.0044.111218T2100Z-111219T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 322 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS WILL BACK TO THE SOUTH SOUTHWEST AND INCREASE TO 35 KNOT GALES BY LATE THIS AFTERNOON THROUGH TONIGHT. * WAVES...3 TO 5 FEET TODAY BUILDING TO AROUND 10 FEET TONIGHT OVER MUCH OF THE NEARSHORE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
343 WHUS73 KGRR 181556 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1056 AM EST SUN DEC 18 2011 LMZ844>849-190000- /O.CON.KGRR.SC.Y.0098.000000T0000Z-111218T2100Z/ /O.CON.KGRR.GL.W.0044.111218T2100Z-111219T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1056 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS WILL BACK TO THE SOUTH SOUTHWEST AND INCREASE TO 35 KNOT GALES BY LATE THIS AFTERNOON THROUGH TONIGHT. * WAVES...2 TO 5 FEET TODAY BUILDING TO AROUND 10 FEET TONIGHT OVER MUCH OF THE NEARSHORE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
924 WHUS73 KGRR 182113 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 413 PM EST SUN DEC 18 2011 LMZ844>849-190515- /O.EXP.KGRR.SC.Y.0098.000000T0000Z-111218T2100Z/ /O.CON.KGRR.GL.W.0044.000000T0000Z-111219T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 413 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTHWEST INCREASING TO 35 KNOT GALES THIS EVENING AND CONTINUING OVERNIGHT. WINDS DIMINISHING EARLY MONDAY MORNING THEN SHIFTING NORTH. * WAVES...BUILDING TO 4 TO 8 FEET TONIGHT... SUBSIDING TO 3 TO 5 FEET FOR MONDAY AND TO 1 TO 3 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
363 WHUS73 KGRR 190403 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1103 PM EST SUN DEC 18 2011 LMZ844>849-191200- /O.CON.KGRR.GL.W.0044.000000T0000Z-111219T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1103 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...SOUTHWEST GALES TO 35 KNOTS CONTINUING OVERNIGHT. WINDS DIMINISHING EARLY MONDAY MORNING THEN SHIFTING NORTH. * WAVES...BUILDING TO 4 TO 8 FEET TONIGHT... SUBSIDING TO 3 TO 5 FEET FOR MONDAY AND TO 1 TO 3 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
886 WHUS73 KGRR 190922 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 AM EST MON DEC 19 2011 LMZ844>849-191730- /O.CAN.KGRR.GL.W.0044.000000T0000Z-111219T1200Z/ /O.NEW.KGRR.SC.Y.0099.111219T0922Z-111220T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 422 AM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS VEERING NORTH 15 TO 20 KNOTS THIS AFTERNOON. NORTHEAST 10 TO 20 KNOTS TONIGHT. * WAVES...BUILDING TO 4 TO 8 FEET TODAY... SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 17, 1:49 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 17, 1:49 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 149 PM EST SAT DEC 17 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(325 AM EST SAT DEC 17 2011) A COUPLE OF UPPER LEVEL DISTURBANCES AND A CLIPPER TYPE SYSTEM WILL BRING LIGHT SNOW THIS MORNING THROUGH THE EVENING WITH AROUND AN INCH OR TWO OF ACCUMULATION. FAIR WEATHER RETURNS SUNDAY AS HIGH PRESSURE BUILDS IN TO THE SOUTH OF OUR REGION. A MIXTURE OF LIGHT RAIN AND LIGHT SNOW IS ANTICIPATED MONDAY FOLLOWED BY A CHANCE FOR SNOW TUESDAY AND TUESDAY NIGHT PERHAPS LINGERING INTO WEDNESDAY AS LOW PRESSURE TRACKS NORTHEAST INTO THE LOWER GREAT LAKES REGION. && .SHORT TERM...(1225 PM EST SAT DEC 17 2011) (THIS AFTERNOON THROUGH MONDAY AFTERNOON) INITIAL SHORTWAVE THAT BROUGHT LIGHT SNOW TO THE AREA THIS MORNING IS BEGINNING TO EXIT THE REGION TO THE EAST. THE SHORTWAVE CAN BE SEEN IN THE WATER VAPOR IMAGERY SLIDING ACROSS SOUTHERN LOWER MICHIGAN. IN THE WAKE OF THIS WAVE EXPECT LIGHT SNOW TO TAPER QUITE A BIT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON. WINDS WILL TURN TO THE WEST HOWEVER IN THE LOWEST 5000FT AND LAKE EFFECT SNOW SHOWERS WILL BEGIN TO PRESS IN OFF THE LAKE AFFECTING THE WESTERN TWO ROWS OF COUNTIES ESPECIALLY. ACCUMULATIONS THUS FAR HAVE BEEN OF THE INCH OR LESS VARIETY...WITH MOST AREAS CLOSER TO A DUSTING. SOME LIGHT ACCUMULATIONS POSSIBLE THIS AFTERNOON AS THE LAKE EFFECT SNOW SHOWERS PUSH INLAND. INCH OR LESS AMOUNTS EXPECTED. ANOTHER SHORTWAVE DIVING SOUTHEAST TOWARD LAKE SUPERIOR FROM NORTHWEST ONTARIO WILL BRING ANOTHER FLARE UP TO THE SNOW THIS AFTERNOON AND EVENING. THE SHORTWAVE WILL ADD A BIT OF SYNOPTIC SNOW TO THE AREA WHICH WILL ALSO GIVE A BOOST TO THE LAKE EFFECT. THE SECOND SHORTWAVE HAS THE POTENTIAL TO BRING A HALF INCH OF SNOW TO CENTRAL LOWER. BOTTOM LINE ADDITIONAL SNOWFALL WILL BE ON THE ORDER OF AN INCH OR SO IN SPOTS...MOST AREAS LESS THAN THAT. PREVIOUS DISCUSSION FOLLOWS... LIGHT SNOW WILL TAPER OFF QUICKLY BETWEEN 06Z SUN AND 12Z SUN AS THE UPPER TROF AXIS SHIFTS EAST AND UPPER RIDGE BEGINS TO NUDGE IN FROM THE WEST. H8 TEMPS OVERNIGHT WILL ALSO MODERATE BRINGING AN END TO ANY LAKE EFFECT. FAIR AND MILDER WX FOR SUNDAY WITH A SFC RIDGE TO OUR SOUTH IN CONTROL AND THE INCREASING SW WINDS AND SOME SUN WILL ALLOW MAX TEMPS TO REACH AROUND 40 DEGREES SUNDAY AFTN. BREEZY SW WINDS SUNDAY NIGHT WILL BE FOLLOWED BY A MIX OF LIGHT RAIN/LIGHT SNOW MONDAY IN THE SW FLOW WAA REGIME OUT AHEAD OF THE COLD FRONT MOVING IN FROM THE NW. THE PCPN MONDAY WILL BE QUITE LIGHT. && .LONG TERM...(325 AM EST SAT DEC 17 2011) (MONDAY NIGHT THROUGH FRIDAY) THE 00Z GFS AND ECMWF STILL SHOW IMPORTANT DIFFERENCES IN HANDLING A CLOSED LOW MOVING OUT OF THE BASE OF THE WESTERN LONGWAVE TROUGH NEXT WEEK. 00Z ECMWF HAS TRENDED A LOT SLOWER AND KEEPS THE UPPER LOW CUT OFF AS IT SLOWLY MOVES THROUGH THE OHIO VALLEY TO THE EAST COAST WHILE THE GFS OPENS UP THE WAVE AND SCOOTS IT EAST A DAY OR TWO FASTER. ECMWF IS ALSO DEVOID OF ANY COLD AIR WITH THE CUTOFF LOW. DID NOT MAKE ANY MAJOR CHANGES TO THE FORECAST AND WILL KEEP CHANCE POPS WITH RAIN AND SNOW MIX ACROSS THE SOUTH FOR TUESDAY. WILL ALSO KEEP WEDNESDAY DRY FOR NOW SINCE THE ECMWF SLOWER SOLUTION IS A BREAK IN CONTINUITY FROM PREVIOUS RUNS. SLIGHT CHANCE POPS FOR THURSDAY ARE DELAYED TO THURSDAY NIGHT AND FRIDAY AS GFS AND ECMWF BOTH SUGGEST A WEAK SHORTWAVE TROUGH/CLIPPER WILL BE SLOWER IN ARRIVING TOWARD THE END OF THE WEEK. && .AVIATION...(149 PM EST SAT DEC 17 2011) THE LIGHT SNOW CURRENTLY FALLING WILL DIMINISH BY LATE AFTERNOON. CIGS AND VSBYS WILL RISE. ANOTHER AREA OF LIGHT SNOW IN NRN WISCONSIN WILL MOVE OVER NRN/CENTRAL LOWER DURING THE EVENING. MAIN IMPACT WILL BE FOR THE NRN TAF SITES THROUGH 06Z. VFR EXPECTED AFTER 12Z. && .MARINE...(325 AM EST SAT DEC 17 2011) FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY. WINDS WILL INCREASING TO SMALL CRAFT ADVISORY CRITERIA SUNDAY NIGHT AND MAY EVEN REACH GALE FORCE BY THEN IN A STRONG SSW FLOW WARM AIR ADVECTION PATTERN. && .HYDROLOGY...(325 AM EST SAT DEC 17 2011) 3 RIVER FLOOD ADVISORIES AND 1 RIVER FLOOD WARNING REMAIN IN EFFECT. THE RIVER FLOOD WARNING FOR THE PORTAGE RIVER NEAR VICKSBURG IS VERY MARGINAL AND MAY BE ABLE TO BE CANCELLED LATER TODAY. RIVERS FOR THE MOST PART ACROSS SOUTHWEST LOWER MICHIGAN ARE WITHIN BANK. NO RAIN IS FORECAST THIS WEEKEND... THEREFORE NOT EXPECTING ANY SIGNIFICANT HYDRO ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS/DUKE LONG TERM: OSTUNO AVIATION: 93 MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Dec 17, 5:39 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 539 AM EST SAT DEC 17 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-181045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 539 AM EST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW TODAY COULD MAKE FOR SOME SLIPPERY ROADS. ONLY AN INCH OR TWO IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME SNOW IS POSSIBLE FOR TUESDAY ALTHOUGH AMOUNTS ARE NOT EXPECTED TO BE HEAVY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-181045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 539 AM EST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST GALES ARE POSSIBLE SUNDAY NIGHT. OSTUNO
In the hours before
Special weather statement, Dec 17, 2:39 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 239 PM EST SAT DEC 17 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-172300- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE... HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 239 PM EST SAT DEC 17 2011 ...SNOW SHOWERS TO AFFECT WESTERN LOWER MICHIGAN THIS AFTERNOON... LAKE EFFECT SNOW SHOWERS WILL PUSH INLAND THIS AFTERNOON OFF OF LAKE MICHIGAN. SNOWFALL OF AROUND AN INCH IS POSSIBLE THIS AFTERNOON FOR AREAS FROM SOUTH HAVEN AND PLAINWELL NORTH THROUGH HOLLAND AND GRAND RAPIDS AND FURTHER NORTH TO LUDINGTON AND BALDWIN. ESSENTIALLY AREAS ALONG AND WEST OF HIGHWAY 131 WILL SEE SOME LIGHT ACCUMULATING SNOW. TEMPERATURES WILL RANGE FROM 28 TO 33 THIS AFTERNOON. MANY ROADWAYS WITH AIR TEMPERATURES AROUND FREEZING WILL BE WET...BUT THERE MAY BE SOME SLIPPERY SPOTS AS WELL...ESPECIALLY LESSER TRAVELED ROADS. CONTINUE TO SLOW DOWN AND ALLOW A LITTLE EXTRA TIME TO REACH YOUR DESTINATION. IN AREAS WHERE HEAVIER SNOW BANDS PERSIST THE GROUND WILL BECOME SNOW COVERED AND YOU WILL NEED EXTRA DISTANCE FOR BREAKING. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:56 AM EST | River Flood Advisory | GRR | Kalamazoo | 17 days |
| Dec 17, 3:57 PM EST | Small Craft Advisory | GRR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.